I'm a waitress, and i recently started topamax. i started at 25mg, and i'm increasing weekly until i reach 100mg nightly. i'm at 50mg right now. i'm starting to just feel that overall stupid feeling and its affecting my performance at work, which totally sucks. does anyone take topamax for bipolar and does the overall slowness start to subside? also my doctor put me on it to help me shed a few pounds because i'm about 50 pounds overweight. how long until that starts to happen? i'm on birth control and i think that's what makes my appetite so insane, so i'm discontinuing that as soon as this month's pack is over which is in just a week. i just hope i don't start getting docked hours at work because of my performance. also, my stress level has been through the roof, but i think that could just be because of the upcoming holiday. i don't know, i guess i'm just looking for some advice or something. thanks all.
Hi, i'm sorry i have only just come across your question now. While you are increasing the dose of Topomax (and you are getting used to them) you will probably find that you will suffer with mild dizziness, slowed thinking, memory problems, trouble concentrating, etc. I know it's no fun at the moment, but when you have reached your goal dosage & stabilised at this strength, you should return to more like your 'old self'. You may still experience some dizziness, but this can vary from person to person. If the side effects become severe then please contact your doctor asap. I guess by now you have stopped taking your contraceptive medication. Just to warn you, Topomax can potentially be very dangerous during pregnancy, so please use other birth control to take it's place. I hope you got through Christmas OK!?
Hello nolongerlost & welcome to the site. I have read the ongoing converstion with you & Delila & as usual she gave you great advice. Topomax is a seizure med that is used for these other conditions. I read her referral to the side effects. OMG girl! I would rather get run over by a frieght train then to have to watch or go through all that for weight loss or whatever the reason you are takng it. To lose the weight, change your diet, & get more regular exercise. I know being a waitress is one of the hardest jobs there is, but doesn't give you the correct exercise to lose weight. For the bipolar (I am not a doctor), but don't think the topomax is going to do it. What else are you on or have you tried? I am no expert on this subject, but there is many drugs for bipolar that work wonders. Zoloft or wellbutrin come to mind.
Once you are on the correct medication, & it takes some time for them to work also, you might feel like a different person Wellbutrin also helps many lose weight also. Just a good side effect if you are overweight. My hubby is also bipolar, & tried several meds before finding the combination of zoloft 100mg. once a day, & wellbutrin at 75mg a day that helps him. He is different person. Every drug works differently on every individual, so a lot of times it's a trial & error thing to find the right ones. Others will also have some good ideas for you. Yes, I agree, thank goodness Christmas is over, but we or you have New Years Eve about upon you. Enjoy & try not to let the drunks get to you. Have a great New Year. One more question, are you seeing a pschiatrist for your meds or a PCP? No stigma with seeing psychiatrist & they know their psychiatric drugs so much better than a regular doctor. Please seek out the attention of one soon if you haven't already... Mary
If anyone comes across this, I realize that the original question was was over a year ago, but I'm thinking that others might find this helpful. My doctor just added the max dose of topamax to what I already take and I'm actually not having any side effects yet at all, I like it. It has really improved my mood and anxiety. So maybe, it it is better as an adjunct. But I appreciate reading this because I am considering Yaz for horrendous PMDD which I have been experiencing. I hope that you are doing much better by now!
- Topamax Information for Consumers
- Topamax Information for Healthcare Professionals (includes dosage details)
- Side Effects of Topamax (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 10 May 2010 • 1 answer
Posted 7 Sep 2010 • 1 answer
Posted 13 Nov 2014 • 1 answer
Posted 24 Apr 2015 • 1 answer
Posted 24 Dec 2015 • 2 answers